Alert archive / Oklahoma / Flash Flood Warnings in 2022

Flash Flood Warning 28, NWS Tulsa, OK

June 8, 20227 counties in Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 8, 2022, 12:07 PM CDT for 7 counties in Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2022, 12:07 PM CDT (17:07 UTC)
Expired
Jun 8, 2022, 3:15 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Adair County, OK, Cherokee County, OK, Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Sequoyah County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 1:42 PM CDTFLASH FLOOD3 Ese Muskogee, OKREPORT OF WATER COVERING THE ROADWAY.
Jun 8, 1:44 PM CDTFLASH FLOODGore, OKREPORT OF STREET FLOODING IN GORE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 95 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-397 J/kg
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

935 
WGUS54 KTSA 081707
FFWTSA
OKC001-021-061-091-101-135-145-082015-
/O.NEW.KTSA.FF.W.0028.220608T1707Z-220608T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1207 PM CDT Wed Jun 8 2022

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Cherokee County in east central Oklahoma...
  Muskogee County in east central Oklahoma...
  Sequoyah County in east central Oklahoma...
  Adair County in northeastern Oklahoma...
  Southeastern Wagoner County in northeastern Oklahoma...
  Northern Haskell County in southeastern Oklahoma...
  McIntosh County in southeastern Oklahoma...

* Until 315 PM CDT.

* At 1207 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Muskogee...                        Tahlequah...
  Sallisaw...                        Stilwell...
  Fort Gibson...                     Checotah...
  Warner...                          Vian...
  Gore...                            Porum...
  Okay...                            Webbers Falls...
  Hulbert...                         Oktaha...
  Marble City...                     Braggs...
  Tamaha...                          Council Hill...
  Rentiesville...                    Stidham...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3616 9496 3616 9490 3605 9463 3565 9448
      3532 9481 3530 9598

FLASH FLOOD...RADAR INDICATED

$$

RBD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 8:58 AM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 8, 8:58 AM CDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
858 AM CDT Wed Jun 8 2022

...New SHORT TERM...

.SHORT TERM...
(The rest of today )
Issued at 858 AM CDT Wed Jun 8 2022

Scattered thunderstorms have developed this morning to
the north of a quasi stationary boundary that meanders
across east-central Oklahoma into west-central Arkansas.
This activity will continue to spread to the southeast
through the morning and exit the area by early afternoon.
Some of the storms could be strong to severe. Rainfall rates
of 1 to 2 inches per hour could cause rapid onset flash flooding
in areas where the ground is already saturated from previous
rains. A flood watch is in effect for portions of east-central
Oklahoma and western Arkansas where heavy rains occurred yesterday.

A Thunderstorm complex currently across south-central Oklahoma
could spread into southeast Oklahoma later this morning. This
complex of storms has a history of producing severe winds and
very heavy rains. This trend is expected to continue as it
moves into southeast Oklahoma. This activity would also likely
move out of the area by mid-afternoon.

&&

.LONG TERM...
(Tonight through Tuesday)
Issued at 334 AM CDT Wed Jun 8 2022

The associated front/outflow will push south of the area this
evening leaving northerly winds in its wake. Low level moisture
however looks to pool along the boundary and with another
shortwave possible in northwest flow and/or isentropic lift over
the boundary have left some low POPs across southeast Oklahoma
through Thursday morning.

Another, and possibly final round of thunderstorms is expected
Thursday night into Friday. Low level moisture will return across
the area during the day Thursday and with additional support from
a more robust shortwave in northwest flow combined with a strong
mid- level front will set the stage for additional heavy rainfall.
Instability in advance of the approaching system and deep layer
shear provided by northwest flow aloft will help maintain any
bowing MCS that develops with damaging winds a possibility. The
bulk of the activity should move out of northwest Arkansas by mid-
afternoon with any lingering showers ending by sunset.

Mid-level heights begin to build quickly behind the departing
shortwave as a ridge initially centered near El Paso on Saturday
begins to broaden across the southern U.S. through the weekend.
This pattern change will initiate a significant warm-up with high
humidity likely to accompany temperatures climbing well into the
90s by Sunday. Although heat index values will likely remain below
advisory levels through the forecast, the combination of hot
temperatures, high humidity, and full sunshine will create a
significant heat stress, especially on those not already
acclimated or vulnerable to heat exposure.

&&

.AVIATION...
(12Z TAFS)
Issued at 610 AM CDT Wed Jun 8 2022

Corridor of showers and storms from NE OK into west central AR
will persist and likely expand in coverage while gradually
spreading southeastward through the morning. All terminals will
retain a mention of storms and periodic MVFR to IFR ceilings.
Storm impacts will continue across SE OK into west central AR
through early afternoon with a clearing trend thereafter. Low
chance of storms redeveloping overnight but no mention within fcst
at this time. Also patchy fog is likely tonight especially across
far NW AR sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   83  63  85  70 /  80   0  10  70
FSM   84  67  86  70 /  80  10  10  50
MLC   83  67  85  72 /  80  20  20  30
BVO   81  60  82  67 /  70   0  10  80
FYV   81  60  84  66 /  70   0  10  70
BYV   80  58  81  64 /  60   0  10  80
MKO   81  63  83  70 /  80  10  10  60
MIO   81  59  81  65 /  50   0  10  80
F10   82  64  83  70 /  70  10  20  40
HHW   86  70  88  73 /  80  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 4 PM CDT this afternoon for OKZ068-069-072.

AR...Flood Watch until 4 PM CDT this afternoon for ARZ010-019-020-029.

&&

SHORT TERM...10
LONG TERM....24
AVIATION...07
Hazardous weather outlook, Jun 8, 8:06 AM CDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
806 AM CDT Wed Jun 8 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
806 AM CDT Wed Jun 8 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma into west-central Arkanas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Portions of eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Portions of eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms have developed this morning in the
vicinity of a frontal boundary from northeast Oklahoma into
western Arkansas. Some of these storms will have the potential
to be strong to severe with damaging winds and large hail the
concern. Locally heavy rains will also be a concern with the
potential for flooding of low lying areas. These storms are
expected to exit by early afternoon. Another thunderstorms
complex may sweep out of south-central Oklahoma into southeast
Oklahoma later this morning. These storms will also have the
potential to be severe with heavy rains also possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY AND SUNDAY...No Hazards.
MONDAY AND TUESDAY...High Wind Potential.

EXTENDED DISCUSSION...
Storm chances will remain limited during the day Thursday but
increase again Thursday night into Friday as an organized
thunderstorm complex develops across Kansas and moves southeast.
Locally heavy rainfall will again be a concern, especially across
northeast Oklahoma into northwest Arkansas. Damaging thunderstorms
winds may also accompany the thunderstorms.

The active weather pattern will end over the weekend as hot and
humid conditions return to the region Sunday into Monday.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 8, 11:19 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 AM     FLASH FLOOD      3 SSW FIGURE FIVE       35.49N 94.38W
06/08/2022                   CRAWFORD           AR   TRAINED SPOTTER

            SPOTTER REPORTED APPROXIMATELY 1.5 INCHES OF
            STANDING WATER COVERING OLD UNIONTOWN ROAD.

&&

JDS
Special weather statement, Jun 8, 11:21 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1121 AM CDT Wed Jun 8 2022

OKZ062-063-067-068-081715-
Cherokee OK-Delaware OK-Mayes OK-Wagoner OK-
1121 AM CDT Wed Jun 8 2022

...Strong thunderstorms will impact portions of southwestern
Delaware, Mayes, northeastern Wagoner and northern Cherokee Counties
through 1215 PM CDT...

At 1121 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles southwest of Adair to 5 miles southwest
of Chouteau. Movement was southeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tahlequah...                      Wagoner...
Pryor...                          Pryor Creek...
Chouteau...                       Locust Grove...
Salina...                         Kansas...
Adair...                          Hulbert...
Oaks...                           Hoot Owl...
Peggs...                          Rose...
Leach...                          Scraper...
Twin Oaks...                      Sportsmen Acres Community...
Mazie...                          Snowdale State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3619 9476 3616 9478 3616 9480 3612 9480
      3582 9496 3602 9546 3645 9526
TIME...MOT...LOC 1621Z 306DEG 37KT 3638 9533 3616 9542

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Special weather statement, Jun 8, 11:38 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1138 AM CDT Wed Jun 8 2022

ARZ020-029-081700-
Sebastian AR-Franklin AR-
1138 AM CDT Wed Jun 8 2022

...Strong thunderstorms will impact portions of southern Franklin and
central Sebastian Counties through NOON CDT...

At 1138 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles west of Denning to near Huntington.
Movement was southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Ozark...                          Charleston...
Greenwood...                      Mansfield...
Altus...                          Huntington...
Branch...                         Midland...
Denning...                        Wiederkehr Village...
Washburn...                       Burnville...
Fort Chaffee...                   Caulksville...
Etna...                           Alix...
Arkola...                         Crossroads...
Liberty...                        Witcherville...

This includes Interstate 40 in Arkansas between mile markers 39 and
42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
west central Arkansas.

&&

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9402 3514 9403
      3514 9414 3510 9414 3506 9425 3506 9423
      3497 9423 3495 9430 3510 9440 3556 9371
TIME...MOT...LOC 1638Z 310DEG 16KT 3543 9380 3511 9428

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Local storm report, Jun 8, 11:53 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1153 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     TSTM WND DMG     3 S PRYOR               36.26N 95.33W
06/08/2022                   MAYES              OK   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A COUPLE OF POWER
            POLES DOWNED BY THUNDERSTORM WINDS ON
            OAKWOOD ROAD.

&&

JDS
Local storm report, Jun 8, 11:59 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1159 AM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     TSTM WND DMG     LOCUST GROVE            36.20N 95.17W
06/08/2022                   MAYES              OK   EMERGENCY MNGR

            REPORT OF POWER LINES AND TREES DOWN IN
            LOCUST GROVE.

&&

JDS
Local storm report, Jun 8, 12:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1203 PM CDT WED JUN 8 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     FLASH FLOOD      1 NNE MCALESTER         34.95N 95.76W
06/08/2022                   PITTSBURG          OK   PUBLIC

            REPORT OF STREET FLOODING.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:33 AM CDTFlood WatchTSAAdair, Cherokee, Choctaw, Haskell, Latimer, Pittsburg and 1 more12 hr
Jun 8, 7:39 AM CDTSpecial Weather StatementTSATulsa36 min
Jun 8, 7:44 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Tulsa46 min
Jun 8, 8:13 AM CDTSpecial Weather StatementTSARogers, Tulsa47 min
Jun 8, 8:18 AM CDTAreal Flood AdvisoryTSAOsage, Rogers, Tulsa, Wagoner117 min
Jun 8, 8:34 AM CDTSpecial Weather StatementTSAWagoner26 min
Jun 8, 9:02 AM CDTSevere Thunderstorm Warning Considerable damage threatTSAMayes, Rogers, Wagoner28 min
Jun 8, 9:06 AM CDTSpecial Weather StatementTSAWagoner24 min
Jun 8, 9:15 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Wagoner45 min
Jun 8, 9:27 AM CDTAreal Flood AdvisoryTSAAdair, LeFlore, Sequoyah3 hr
Jun 8, 9:43 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah47 min
Jun 8, 9:49 AM CDTFlash Flood WarningTSAAdair5 hr
Jun 8, 10:00 AM CDTSpecial Weather StatementTSAWashington15 min
Jun 8, 10:14 AM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah35 min
Jun 8, 10:17 AM CDTSpecial Weather StatementTSAOkfuskee28 min
Jun 8, 10:17 AM CDTSpecial Weather StatementTSAHaskell43 min
Jun 8, 10:34 AM CDTSpecial Weather StatementTSACraig26 min
Jun 8, 10:42 AM CDTSpecial Weather StatementTSASequoyah33 min
Jun 8, 10:48 AM CDTSpecial Weather StatementTSARogers42 min
Jun 8, 10:59 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg46 min
Jun 8, 11:06 AM CDTFlash Flood WarningTSALeFlore, Sequoyah6 hr
Jun 8, 11:21 AM CDTSpecial Weather StatementTSACherokee, Mayes54 min
Jun 8, 11:48 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes42 min
Jun 8, 12:01 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, McIntosh, Pittsburg, Pushmataha3 hr
Jun 8, 2:27 PM CDTAreal Flood WarningTSAHaskell, LeFlore, McIntosh, Muskogee, Sequoyah6 hr

Nearby

Flash Flood Warnings in Oklahoma, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.